Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit the WebMD Parkinson's Health Center for information about symptoms, types, diagnosis, treatment and care.
Includes Expert Content
Pain and Parkinson's
avatar
SocialWRK posted:
I have terrible pain at night. When I try to rollover the pain is unbearable. In the morning, when I stand up, the pain in my hips is 10+. My doctor wants me to have a NCS and EMG. Are these customary tests for this problem. Is this type of pain common with Parkinson's?
Reply
 
avatar
propark responded:
I have the same symptoms. Please let me know if you come up with any answers. I will do the same for you.

Thank you,

Brian
 
avatar
lovedogs1955 responded:
I have also had this pain for several years. My primary care doctor presribed a pain reliever which helps. I try to only take it before bedtime and again during the night when I wake up, By the time I wake up in the mornings, my muscles are tight, especially in my calves, so I do some stretches and make the bed so that I can "warm up" my muscles.
 
avatar
maddies7 replied to lovedogs1955's response:
am in third stage parkinson's,with seizures,i sleep elevated head and legs, because of neck and back pain.i am also stiff,and move slowly in the morning,but keep moving to warm the muscles,i also use deep breathing and imaging,for some reason i don't shake as bad as i use to but i am unsteady.my memory is faltering,but their are some thing's i don't want to remember any way.so it is not all bad.i play scrabble to keep my mind active,and dance a few steps in the kitchen with my husband...
 
avatar
DUKE MEDICINE
Mark A Stacy, MD replied to maddies7's response:
Thank you to all of you for your comments. For all readers, and particularly to maddies7, seizures are uncommon in idiopathic Parkinson's Disease, but there are some parkinsonian disorders associated with brain vascular disease that are associated with seizures. I would suggest discussion this with your doctor, and perhaps undergoing an MRI. I would also ask your doctor why you would have PD and a seizure disorder.

The pain that many of you describe is typical of "wearing off" from parkinson medications. There are several strategies you may wish to discuss with your doctors. You could take PD medication during the night or there are now some longer acting dopamine agonists, that last 24 hours. A dose at 8 pm may make your sleep and morning mobility better.
 
avatar
SocialWRK responded:
Thank you for the support. I have decided against having the NCS and EMG tests for now. I did have a MRI on my back to determine if something else is going on that could be causing the pain. I am getting a second opinion this month-maybe switch doctors.
Keep the info and suggestions coming.
 
avatar
lovedogs1955 replied to SocialWRK's response:
The pain in my right hip and back of thigh has gotten much worse, especially after sitting. Now I am noticing it when I walk and sometimes my foot hurts. Of course, this is the same leg that I wear a lower leg/foot brace because of the foot drop I was having. My primary doctor has ordered a bone scan. (I have a history of breast cancer as well)
 
avatar
SocialWRK replied to lovedogs1955's response:
I have pain in my right hip as well. Sitting or lying flat-no problem but when I stand and put pressure on my right leg-WOW-does it hurt. I can't roll over in bed because of the pain. Getting up out of bed is unbelieveably painful. I have a history of breast cancer-I see the orthopedic MD on Tues. I'll mention something. Hopefully the doctor will do something about this pain. Thanks for your input.
 
avatar
nana6533 replied to Mark A Stacy, MD's response:
Dr. Stacy...I see that you put quite often, the "wearing off" meds. What about those of us who do it with and without meds? A lot of what is described that we do, is what brought us to the doctors to begin with, no meds prescribed yet...so, how is it just "wearing off?"


Helpful Tips

Aware in Care Hospital Action Plan
I just wanted to let you guys know that I found the BEST thing ever to keep with papers that you take to the hospital! It's called ... More
Was this Helpful?
3 of 3 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center